MAUDE Adverse Event Report: COOK INC STANDARD FIXED CORE WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC STANDARD FIXED CORE WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G14731
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 - device has been returned, and preliminary evaluation has been performed, however, our investigation is ongoing, and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported; upon removal the standard fixed core wire guide came out in two pieces during an unspecified procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Additional information has been requested but has not yet been received.
 
Event or Problem Description
Additional information was received on 18jul2025.The access site and the target location of the procedure was the right ureter.The wire guide was removed from the right ureter of the patient when it came out in two pieces.There was resistance when removing the wire guide.The second piece of the wire guide was on the ureteral stent and was removed when the user removed the stent from the patient.Once the wire guide and stent were removed, a new pollack catheter was inserted into the right ureter, and a retrograde pyelogram showed the upper ureter and renal pelvis system intact.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: b5, b7, d10.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported; upon removal the standard fixed core wire guide came out in two pieces during an unspecified procedure.The access site and the target location of the procedure was the right ureter.The wire guide was removed from the right ureter of the patient when it came out in two pieces.There was resistance when removing the wire guide.The second piece of the wire guide was on the ureteral stent and was removed when the user removed the stent from the patient.Once the wire guide and stent were removed, a new pollack catheter was inserted into the right ureter, and a retrograde pyelogram showed the upper ureter and renal pelvis system intact.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control (qc) procedures, and instructions for use (ifu), as well as visual inspection of the returned device, were conducted during the investigation.One wire guide was returned with open pouch and label.Upon visual inspection, it was confirmed that the wire guide was returned in 2 segments.The shorter segment measured 33.2 cm.The longer segment was difficult to measure.It had been pulled and stretched.The coils had been stretched and twisted.The wire guide had multiple kinks.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no related non-conformances that could have contributed to the reported failure mode.A complaint history database search showed no other related complaints associated with the failure mode for the complaint device lot.Because adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Cook did not review product labeling.This device is not packaged with an ifu.Based on the available information, inspection of returned device, and the results of the investigation, cook has concluded that the nature and cause of the issue could not be determined.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
STANDARD FIXED CORE WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22306902
Report Number1820334-2025-00748
Device Sequence Number12937919
Product Code OCY
UDI-Device Identifier00827002147317
UDI-Public(01)00827002147317(17)280128(10)16439452
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG14731
Device Catalogue Number638413
Device Lot Number16439452
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer07/18/2025
09/15/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date08/08/2025
10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCI. .038IN X 150CM SENSOR ANGLE TIP WIRE.; BOSTON SCIENTIFIC 242 FLEXIVA PULSE ID TRACTIP.; COOK MEDICAL 5 FR POLLACK CATHETER, G14521.
Patient SexUnknown